MAUDE Adverse Event Report: CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451406H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip end of a 4f multi-purpose (mp) a1100cm tempo diagnostic catheter was found to be separated into two pieces.The product was subsequently discarded, and an intact unknown contrast catheter was used.There were no reports of patient injury.The device issue was discovered prior to performing an angiogram on the patient, upon inspection of the catheter, prior to delivery of the device into the body.The product was not inserted into the patient.The patient was not injured.The device was stored and prepped in accordance with the instructions for use (ifu).There were no damages found on the device packaging.The device was not pulled from the packaging by the hub.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h2, h3, h6, and h10.Complaint conclusion: as reported, the tip of a 4f multi-purpose (mp) a1100cm tempo diagnostic catheter was found to be separated into two pieces.The product was discarded, and an intact, unidentified contrast catheter was used instead.There were no reports of patient injury.The issue was discovered during inspection before performing an angiogram.The device was not inserted into the patient, and the patient was unharmed.The catheter had been stored and prepared according to the instructions for use (ifu), and there were no damages to the packaging.The device was not pulled from the packaging by the hub.A unit of a catheter cath tempo 4f mp a1 100cm was received for analysis.During visual inspection, it was observed that the distal tip was separated from the unit.The distal portion of the device was not returned for this evaluation.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A high magnification analysis was executed on the affected zone where the reported separation was located.The surface was observed, and it was confirmed that elongations patterns that could be related to tensile force exposure were observed on the separation border.Additionally scratch marks were observed near the separation border that could be attributed to interactions with sharp edged materials that may have promote the separation.The fusion union was evaluated, and it was observed that it was not compromised during the reported event.The reported ¿brite tip/distal tip - separated¿ was confirmed.A separation occurred on the distal portion of the unit and is distal to the fusion section.During the microscopic analysis, scratch marks and elongation patterns that could be related to rough handling and procedural factors were observed near the separation border.Therefore, it could be concluded that procedural and/or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19666289
Report Number9616099-2024-00220
Device Sequence Number12446916
Product Code DQO
UDI-Device Identifier10705032007740
UDI-Public(01)10705032007740(17)261031(10)18262243
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451406H0
Device Lot Number18262243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/11/2024
08/28/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/23/2024
08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown